Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 4, NWS State College, PA

May 19, 2016McKean County, Potter County, Pennsylvania

NWS State College, PA issued this frost advisory at May 19, 2016, 2:02 PM EDT for McKean County, Potter County, Pennsylvania. It took effect at May 20, 2016, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 19, 2016, 2:02 PM EDT (18:02 UTC)
In effect from
May 20, 2016, 3:00 AM EDT
Expired
May 20, 2016, 8:00 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 97 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WWUS71 KCTP 191802
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 PM EDT THU MAY 19 2016


PAZ005-006-200215-
/O.NEW.KCTP.FR.Y.0004.160520T0700Z-160520T1200Z/
MCKEAN-POTTER-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT
202 PM EDT THU MAY 19 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$
1 follow-up statement
818 
WWUS71 KCTP 200133
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT THU MAY 19 2016

PAZ005-006-201200-
/O.CON.KCTP.FR.Y.0004.160520T0700Z-160520T1200Z/
MCKEAN-POTTER-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT
933 PM EDT THU MAY 19 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
FRIDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 19, 10:51 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 19, 10:51 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service State College PA
1051 AM EDT THU MAY 19 2016

.SYNOPSIS...
High pressure building southeast into the region will bring a
clear to partly cloudy and chilly night tonight. Dry and milder
weather will follow for Friday. A storm system over the Lower
Mississippi on Friday will move northeast and spread rain into
Pennsylvania late Friday night into Saturday.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Clouds melted away in the SE and diurnal cu firing up in the sc
and nc mtns. While a few of the cu may get moderate to towering
they will most likely not produce more than a sprinkle. temps
popped up quickly this morning. As the clouds develop and the
temp profile becomes dry adiabatic the temps should level off
fairly closely to the going forecast. But, have nudged them higher
by a few degrees F in a the middle Susq and far NW.

  Previous wisdom:
500-300mb shear axis extending from the southern Poconos...to
South Central Penn early today marks the NW extent of cloud cover
and isolated showers that were still drifting NE across the far
Lower Susq Valley.

The shear axis will sag slowly south of the Mason/Dixon line
through the mid to late morning hours, before drifting back
slightly to the north with wind speeds strengthening in this layer
by about 10kts during the day today. All of Central PA (including
the Lower Susq Valley) should reside within deep subsidence
beneath the left rear quad of the upper level jet late this
morning and this afternoon. The several KFT thick strato/alto cu
decks across the SE counties at 06z...will decrease in depth and
become quite shallow by 13 or 14Z today from KMDT south and east.

Elsewhere...some patchy early morning frost and fog across central
and NW Penn will be followed by plenty of sunshine today.

Temps will start the day around 50f across the Lower Susq
region...and in the chilly mid to upper 30s across the northern
and western mtns.

Temps will rebound nicely today...reaching the l60s across the
higher terrain of the north and west...and mid to upper 60s
elsewhere (which will be a few to several deg shy of normal).

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM FRIDAY/...
High pressure over the lower glakes will build southeast and
become centered over the state tonight and Friday. Skies will be
clear to partly cloudy tonight...followed by another day of
abundant sunshine on Friday.

Lows tonight will range from the mid to upper 30s across the
north with patchy frost early Friday...to the 40s elsewhere.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The longer range NAEFSBC and GEFSBC show the evolution of a ridge
to our northwest and 850 mb temperatures staying around normal for
Friday. This should provide for relatively dry weather, with cool
nights and daytime highs close to normal late in the week.

High temperatures Friday will climb by an average of 5-8 deg f
(from Thursday's highs) to the upper 60s across the Laurels and
Northern Mountains...and 70-73F in most other areas.

Latest operational medium range guidance continue to be in pretty
good agreement with developing an upper-level trough or a closed
area of upper- level low pressure for this weekend across the Ohio
Valley and Mid Atlantic Region. The location of this trough and
the subsequent development of mdtly strong sfc low pressure near
1000 mb across the Delmarva region by late Saturday, along with an
increasing strong ENE (-2 to -3 sigma) flow at 850 mb has a rather
ominous look which implies a cloudy...rainy...and unseasonably
cool Saturday and Sat night.

The core of the pesky east/west 100 kt upper jet (near the
mason/dixon line Thursday)...will slide off the mid atlantic
coast by Friday, then wag its tail to the north to start the
weekend - leaving central PA under a region of large scale ascent
associated with the RE region of this jet...and aforementioned
onshore, moist llvl flow.

Slow eastward movement of the upper low is progged into early next
week. So slow improvement ie. decreasing pops are in the forecast
for next Monday and Tuesday.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Lower conditions at UNV again...as patchy fog and low clds
lift.

Expect areas that have lower conditons to be VFR shortly.

Friday looks like today...a nice spring day with VFR
conditions.

OUTLOOK...

Fri...VFR/No significant wx.

Sat...MVFR/IFR with rain likely especially southern 1/2.

Sun...Scattered P.M. showers possible. Cig restrictions poss
mainly south.

Mon...Cig restrictions poss east. Otherwise no significant wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Dangelo/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...Dangelo/Martin
Hazardous weather outlook, May 19, 5:03 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 AM EDT THU MAY 19 2016

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-200915-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
503 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-200915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
503 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL FORM ACROSS THE NORTHERN MOUNTAINS OF
PENNSYLVANIA LATE TONIGHT...AND WILL PERSIST UNTIL AROUND 9 AM
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.